MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number WS*NA35093H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history records and the shipping inspection record of the involved product/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported while using a navicross 90 cm for a fistula case, when they removed the catheter from the patient, it was found that the radiopaque marker bands were missing.They believe the marker bands remained in the patient, however, they could not locate the markers with in the patient.The patient was stated to be in ok condition.The procedure outcome was stated to be ok.Additional information was received on 09-04-2018: the marker bands were still in the patient and they are not going to be removed.An ultrasound was used to locate the missing marker bands.There was no metal entry needle used with the catheter.The patient was in stable condition.The procedure outcome was successful and there was no extended hospital stay required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in sections b5; d10 and the completed investigation.The actual device was returned for evaluation.Visual inspection upon receipt found that the shaft had been cut at approximately 625mm from the distal end of the device.It was also noted that one of the radiopaque markers, which should be positioned at approximately 101mm from the distal end of the device was not present in its expected place.Magnifying and electron microscopic inspections of the surface of the shaft revealed that one of the radiopaque markers was positioned at approximately 40.5mm from the distal end of the device; the surface of the catheter shaft had been abraded and became rough on approximately 41-101mm from the distal end of the device; the surface of the catheter shaft was in the undamaged state on approximately 101- 625mm from the distal end of the device.Based on these findings, it is likely that the radiopaque marker which should be positioned at approximately 41mm from the distal end of the device dislodged off the actual sample from the distal end of the device and the radiopaque marker which had been fixed at approximately 101mm from the distal end of the device (proper position) was drifted to approximately 40.5mm from the distal end of the device.Magnifying and electron microscopic inspections of the cut segment found that the cut end was in the sharp shape and the cut cross section was in the smooth state.These states imply that the shaft was cut with a sharp-edged device intentionally.Under x-ray fluoroscopy, one of the three radiopaque markers which is embedded in the catheter shaft was confirmed to be in the proper position.These findings demonstrated that one radiopaque markers out of three was missing from the actual sample.The lumen at the distal extremity of the device was confirmed to be intact.The outside and inside diameters were measured on the undamaged segment and confirmed to meet the specifications.Ifu states: carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out cause of the resistance in order to avoid damage to blood vessels and separation or breakage of the product.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation result, it is likely that the radiopaque marker originally positioned at approximately 41mm from the distal end of the device was caught in the lesion.Subsequently, in that state, the actual sample was subjected to pulling force, resulting in the drift and dislodgment of the radiopaque marker off the actual sample.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on (b)(6) 2018.The procedure being performed was a balloon angioplasty.The navicross was not used to treat the lower extremity vessel.The target lesion was not calcified it was stenotic.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7863878
Report Number9681834-2018-00166
Device Sequence Number13944087
Product Code DQY
UDI-Device Identifier04987350709189
UDI-Public04987350709189
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberWS*NA35093H
Device Catalogue NumberNC35901
Device Lot Number180416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR